Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 52, NWS Key West, FL

December 8, 2017

NWS Key West, FL issued this small craft advisory at Dec 8, 2017, 4:36 PM EST. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2017, 4:36 PM EST (21:36 UTC)
Expired
Dec 11, 2017, 4:27 AM EST
In force
60 hr
Issued by
NWS Key West, FL

The text

As transmitted.

736 
WHUS72 KKEY 082136
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
436 PM EST FRI DEC 8 2017

GMZ033-034-054-055-074-075-090400-
/O.NEW.KKEY.SC.Y.0052.171208T2136Z-171209T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
436 PM EST FRI DEC 8 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO AND
WESTERN FLORIDA STRAITS. 

* WINDS...SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS WILL INCREASE
  TO NEAR 20 KNOTS AFTER MIDNIGHT TONIGHT. 

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 FEET IN THE GULF
  STREAM TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$

MCLOVIN
10 follow-up statements
860 
WHUS72 KKEY 090311
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1011 PM EST FRI DEC 8 2017

GMZ035-044-091000-
/O.EXA.KKEY.SC.Y.0052.000000T0000Z-171209T1000Z/
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
1011 PM EST FRI DEC 8 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF THE NEARSHORE GULF OF MEXICO
AND THE WESTERN PORTION OF HAWK CHANNEL. 

* WINDS...SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS WILL INCREASE
  TO NEAR 20 KNOTS OVERNIGHT.  

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 5 FEET IN THE WESTERN
  PORTION OF HAWK CHANNEL OVERNIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$

GMZ033-034-054-055-074-075-091000-
/O.CON.KKEY.SC.Y.0052.000000T0000Z-171209T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1011 PM EST FRI DEC 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS WILL INCREASE
  TO NEAR 20 KNOTS OVERNIGHT.  

* WAVES/SEAS...SEAS WILL BUILD AS HIGH AS 7 FEET IN THE GULF
  STREAM OVERNIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
521 
WHUS72 KKEY 090952
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
452 AM EST SAT DEC 9 2017

GMZ031-032-042-043-052-053-072-073-091600-
/O.EXB.KKEY.SC.Y.0052.000000T0000Z-171210T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
452 AM EST SAT DEC 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. 

* WINDS...SUSTAINED SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 
  NEAR 20 KNOTS EARLY, WILL SHIFT ABRUPTLY NORTHWEST AND INCREASE 
  TO NEAR 25 KNOTS BEFORE NOON.
 
* WAVES/SEAS...SEAS WILL BUILD TO 5 FEET IN HAWK CHANNEL,
  INCREASING TO AROUND 7 FEET IN BOTH REBECCA SHOAL AND DRY
  TORTUGAS CHANNELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ033>035-044-054-055-074-075-091600-
/O.EXT.KKEY.SC.Y.0052.000000T0000Z-171210T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
452 AM EST SAT DEC 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY...

* WINDS...SUSTAINED SOUTH TO SOUTHWEST WINDS NEAR 25 KNOTS, WILL
  ABRUPTLY SHIFT TO NORTHWEST AND INCREASE TO NEAR 25 KNOTS BEFORE
  NOON.
  

* WAVES/SEAS...SEAS WILL BUILD TO AS HIGH AS 10 FEET IN THE
  GULFSTREAM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
001 
WHUS72 KKEY 091524
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1024 AM EST SAT DEC 9 2017

GMZ031>035-042>044-052>055-072>075-092130-
/O.CON.KKEY.SC.Y.0052.000000T0000Z-171210T1000Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1024 AM EST SAT DEC 9 2017

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 30 
  KNOTS ACROSS FLORIDA KEYS COASTAL WATERS EARLY THIS AFTERNOON.

* WAVES/SEAS...SEAS WILL BUILD TO NEAR 11 FEET IN THE PORTIONS OF
  THE STRAITS OF FLORIDA AND THE EXTREME SOUTHEASTERN GULF OF
  MEXICO THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
229 
WHUS72 KKEY 092117
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
417 PM EST SAT DEC 9 2017

GMZ031>035-042>044-052>055-072>075-100400-
/O.EXT.KKEY.SC.Y.0052.000000T0000Z-171210T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
417 PM EST SAT DEC 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED NORTHWEST TO NORTH SURFACE WINDS OF 20 TO 25
  KNOTS, WITH FREQUENT GUSTS NEAR 30 KNOTS, WILL PREVAIL TONIGHT. 

* WAVES/SEAS...SEAS AS HIGH AS 11 FEET EXPECTED IN THE GULF 
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
563 
WHUS72 KKEY 100309
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1009 PM EST SAT DEC 9 2017

GMZ031>035-042>044-052>055-072>075-101000-
/O.CON.KKEY.SC.Y.0052.000000T0000Z-171210T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1009 PM EST SAT DEC 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED NORTHWEST TO NORTH SURFACE WINDS OF 20 TO 25
  KNOTS...WITH FREQUENT GUSTS NEAR 30 KNOTS...WILL PREVAIL 
  OVERNIGHT. 

* WAVES/SEAS...SEAS AS HIGH AS 11 FEET EXPECTED IN THE GULF 
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
300 
WHUS72 KKEY 100906
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
406 AM EST SUN DEC 10 2017

GMZ031>035-042>044-052>055-072>075-101715-
/O.CON.KKEY.SC.Y.0052.000000T0000Z-171210T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
406 AM EST SUN DEC 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTHWEST TO NORTH SURFACE WINDS OF 20 TO 25
  KNOTS...WITH GUSTS NEAR 30 KNOTS WILL PREVAIL THIS MORNING
  BEFORE ABATING APPRECIABLY THIS AFTERNOON.  

* WAVES/SEAS...SEAS AS HIGH AS 10 FEET EXPECTED IN THE GULF 
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

APA
466 
WHUS72 KKEY 101519
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1019 AM EST SUN DEC 10 2017

GMZ031>035-042>044-052>055-072>075-102200-
/O.CON.KKEY.SC.Y.0052.000000T0000Z-171210T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1019 AM EST SUN DEC 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTHWEST TO NORTH WINDS NEAR 20 KNOTS WILL PREVAIL
  ACROSS THE COASTAL WATERS OF THE FLORIDA KEYS. WINDS WILL
  DECREASE BELOW ADVISORY CONDITIONS THIS AFTERNOON. 

* WAVES/SEAS...SEAS AS HIGH AS 10 FEET EXPECTED IN THE GULF
  STREAM, AND AS HIGH AS 9 FEET ACROSS THE DEEPER WATERS OF THE
  EXTREME SOUTHEASTERN GULF OF MEXICO. SEAS WILL SLOWLY SUBSIDE
  THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
119 
WHUS72 KKEY 102126
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
426 PM EST SUN DEC 10 2017

GMZ031-032-035-042>044-102230-
/O.CAN.KKEY.SC.Y.0052.000000T0000Z-171210T2200Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
426 PM EST SUN DEC 10 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF
FLORIDA BAY...THE NEARSHORE GULF OF MEXICO...AND HAWK CHANNEL. BE
THAT AS IT MAY...SMALL CRAFT ARE URGED TO EXERCISE CAUTION TONIGHT
DUE TO SUSTAINED NORTH SURFACE WINDS OF 15 TO 20 KNOTS. 

$$

GMZ033-034-052>055-072>075-110400-
/O.EXT.KKEY.SC.Y.0052.000000T0000Z-171211T0400Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
426 PM EST SUN DEC 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED NORTH SURFACE WINDS OF 15 TO 20 KNOTS WILL
  PREVAIL TONIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
234 
WHUS72 KKEY 110310
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1010 PM EST SUN DEC 10 2017

GMZ033-034-110415-
/O.CAN.KKEY.SC.Y.0052.000000T0000Z-171211T0400Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1010 PM EST SUN DEC 10 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE
OFFSHORE GULF OF MEXICO. BE THAT AS IT MAY...SMALL CRAFT ARE URGED
TO EXERCISE CAUTION OVERNIGHT DUE TO SUSTAINED NORTH SURFACE WINDS
OF 15 TO 20 KNOTS.

$$

GMZ052>055-072>075-111000-
/O.EXT.KKEY.SC.Y.0052.000000T0000Z-171211T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1010 PM EST SUN DEC 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED NORTHWEST TO NORTH SURFACE WINDS OF 15 TO 20 
  KNOTS WILL PREVAIL OVERNIGHT. 

* WAVES/SEAS...RESIDUAL SEAS AS HIGH AS 7 FEET EXPECTED IN THE
  GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
538 
WHUS72 KKEY 110927
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EST MON DEC 11 2017

GMZ052>055-072>075-111030-
/O.CAN.KKEY.SC.Y.0052.000000T0000Z-171211T1000Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
427 AM EST MON DEC 11 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. 

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 4:17 PM EST, 19 minutes earlier.

Area forecast discussion, Dec 8, 4:17 PM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Key West FL
417 PM EST Fri Dec 8 2017

.DISCUSSION...
.CURRENTLY...
Skies are mostly sunny to partly cloudy across the island chain,
but a broken line of pre-frontal showers and thunderstorms is
developing 50 miles to the west of the Dry Tortugas. Individual
cells within the broken line are moving northwest near 30 knots,
but the overall feature is drifting eastward near 10 knots, so it
will take several hours before these showers impact our western
marine zones. Temperatures are in the low to mid 80s, and dew
points are in the mid 70s. CMAN and Weatherflow stations report
southerly winds of 10 to 15 mph, with winds on land near 5 to 10
mph.

.SHORT TERM...
All eyes remain on the incoming cold front and powerful upper-
level trough behind it, which has brought freezing temperatures
and mixed precipitation to much of the northeast and deep south.
While that type of weather is not expected in the Keys, the front
will be quite strong for early December, bringing a round of
showers and thunderstorms tonight, another round with its passage
tomorrow, strong breezes and cold air advection behind the
boundary. Expect a drastic change in the weather behind the cold
front tomorrow, as temperatures drop into the 60s Saturday
afternoon, and within the 50 to 60 degree window Saturday night.

&&

.LONG TERM...
The effects of this cold front will have lasting power, as the 500
mb trough axis lingers through the spine of Florida before
flattening Monday. Tuesday night, a new cold-core low develops
across the great lakes, pushing another reinforcing trough (and
dry-frontal passage) through the Florida Keys. As a result,
temperatures late this weekend and early next week will average 5
to 10 degrees below normal, and conditions will be relatively dry.
Temperatures will begin to moderate back to climatological norms
late next week as the jet stream becomes zonal, lifting the trough
axis poleward.

&&

.MARINE...
A Small Craft Advisory is in effect for increasing winds in the
western Florida Straits and offshore gulf waters adjacent to
mainland Monroe County. Small craft should exercise caution for
increasing winds late tonight in the Florida Bay, Bayside/Gulfside
waters, Hawk Channel and eastern Florida Straits. A strong cold
front is expected to cross the Florida Keys Saturday morning,
bringing strong breezes and building seas to all coastal waters
Saturday. A Small Craft Advisory will likely be needed for all
coastal waters surrounding the Florida Keys Saturday into Saturday
night, and possibly into Sunday.

&&

.AVIATION...
VFR conditions are expected at the KEYW and KMTH terminals early
tonight. Winds until then will be from south to southwest at or
below 10 knots. Winds will clock to the southwest and moderate close
to 15 knots early Saturday morning, then strengthen from the
northwest to north close to 20 knots with higher gusts by early
Saturday afternoon. The probability of MVFR or IFR conditions
increases late tonight into Saturday thanks to higher shower
coverage, with a chance of thunderstorms.

&&

.CLIMATE...
In 2010, the high temperature in Key West only hit 61 degrees.
This set the cold high temperature record for December eighth in
the city. Temperature records for Key West date back to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  72  76  61  66 / 70 + 10 -
Marathon  75  76  58  63 / 70 + 10 -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 AM EST Saturday for GMZ033-034-054-
     055-074-075.

&&

Public/Marine/Fire...MCLOVIN
Aviation/Nowcasts....04
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Dec 8, 5:10 AM EST, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
510 AM EST Fri Dec 8 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-091100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
510 AM EST Fri Dec 8 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are expected to develop across the Florida
Keys and adjacent coastal waters by late this afternoon. Scattered
thunderstorms are expected across all coastal waters by tonight.
The primary thunderstorm hazards will be lightning strikes and
gale- force wind gusts of 35 to 40 knots.

A small craft advisory will likely be required across the Florida
Straits as well as the Offshore Gulf waters 20 to 60 nm west of
Mainland Monroe County and the waters in the southeastern Gulf of
Mexico around the Dry Tortugas and Rebecca Shoal Channels.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered thunderstorms are expected Saturday morning. The
primary thunderstorm hazards will be lightning strikes and gale-
force wind gusts of 35 to 40 knots.

A Small Craft Advisory likely will be required for portions of
the Florida Keys coastal waters between Saturday and Sunday.

A Small Craft Advisory may be required for Florida Keys coastal
waters Tuesday through Wednesday, as another cold front likely
moves through the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Futterman

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.